MAUDE Adverse Event Report: COVIDIEN SPIDER FX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

COVIDIEN SPIDER FX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Catalog Number SPD2-US-070-320
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A physician was using a spider fx during treatment of a lesion in the left proximal region of the lesion/vessel site or location associated with the event superficial femoral artery (sfa).A 7fr non medtronic sheath was used.The ifu was followed.It was reported the patient had left groin accessed for a right sfa intervention.A 7mm spider and 7f turbohawk-lx were used to shave the sfa.The sfa was highly calcified and the filter basket was noted to be full of debris.Upon trying to capture the spider, it was too full to retrieve through a catheter, so the trailblazer <(>&<)> spider were pulled back to the sheath but the spider was too full to pull into the 7f sheath.The physician pulled everything back up over the groin, advanced a second wire through the sheath to maintain access and tried to withdraw the 7f sheath and put in an 8f sheath.The filter still wouldn¿t pull through the sheath and after tugging, the basket broke in the groin.Angio showed it appeared to be in the arteriotomy itself.The procedure was terminated and the pa tient recovered without incident.The physician stated that the patient recently got a groin duplex study and has no complications from the event.The patients advanced age means they are not a suitable candidate for open surgery.The filter component was left in the patient, not stented.
 
Additional Manufacturer Narrative

Brand Name
SPIDER FX
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key18091538
Report Number2183870-2023-00399
Device Sequence Number6754362
Product Code NTE
UDI-Device Identifier00821684068380
UDI-Public00821684068380
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K111010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2025
Device Catalogue NumberSPD2-US-070-320
Device Lot NumberB585729
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer11/29/2023
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date12/05/2023
Date Device Manufactured06/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7F TURBOHAWK-LX.
Patient SexMale